Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 191, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2016, 9:47 PM CDT for 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 9:47 PM CDT (02:47 UTC)
- Expired
- Jun 15, 2016, 10:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX
The radar
The Altus AFB radar (KFDR), 117 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3627 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WUUS54 KLUB 160247
SVRLUB
TXC075-101-191-345-160330-
/O.NEW.KLUB.SV.W.0191.160616T0247Z-160616T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
947 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOTLEY COUNTY IN NORTHWESTERN TEXAS...
COTTLE COUNTY IN NORTHWESTERN TEXAS...
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1030 PM CDT
* AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEE
VEE...OR 15 MILES SOUTHWEST OF CHILDRESS...MOVING EAST AT 20 MPH.
OUTFLOW AHEAD OF THIS THUNDERSTORM PRODUCED A WIND GUST TO 59 MPH
AT THE CHILDRESS AIRPORT AT 9:39 PM.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILDRESS...MATADOR...CEE VEE...KIRKLAND...SWEARINGEN...TELL...
NORTHFIELD...ROARING SPRINGS AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3423 10000 3424 10001 3423 10005 3405 10005
3388 10096 3444 10087 3473 10000
TIME...MOT...LOC 0246Z 260DEG 19KT 3430 10047
HAIL...0.75IN
WIND...60MPH
$$
232 follow-up statements
158
WWUS54 KLUB 160305
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1005 PM CDT WED JUN 15 2016
TXC075-101-191-345-160330-
/O.CON.KLUB.SV.W.0191.000000T0000Z-160616T0330Z/
MOTLEY TX-COTTLE TX-CHILDRESS TX-HALL TX-
1005 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN MOTLEY...COTTLE...CHILDRESS AND SOUTHEASTERN HALL
COUNTIES...
AT 1002 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NORTHFIELD...OR 17 MILES SOUTHWEST OF CHILDRESS...MOVING EAST AT 10
MPH. OUTFLOW WIND GUSTS TO 50 TO 60 MPH WILL BE POSSIBLE WELL AHEAD
OF THIS STORM BEFORE THE STORM APPROACHES AND RAIN BEGINS.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS...PADUCAH...CEE VEE...KIRKLAND...SWEARINGEN...TELL...
NORTHFIELD AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3423 10000 3424 10001 3423 10005 3405 10005
3393 10071 3415 10087 3447 10077 3473 10000
TIME...MOT...LOC 0302Z 252DEG 10KT 3431 10052
HAIL...<.75IN
WIND...60MPH
$$
23250
WWUS54 KLUB 160325
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1025 PM CDT WED JUN 15 2016
TXC075-101-191-345-160334-
/O.EXP.KLUB.SV.W.0191.000000T0000Z-160616T0330Z/
MOTLEY TX-COTTLE TX-CHILDRESS TX-HALL TX-
1025 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOTLEY...COTTLE...
CHILDRESS AND SOUTHEASTERN HALL COUNTIES WILL EXPIRE AT 1030 PM
CDT...
THE CLUSTER OF STORM WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3423 10000 3424 10001 3423 10005 3405 10005
3393 10071 3415 10087 3447 10077 3473 10000
TIME...MOT...LOC 0323Z 260DEG 19KT 3431 10052
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:01 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 7:01 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 701 PM CDT WED JUN 15 2016 .AVIATION... Thunderstorms will impact KLBB and KPVW over the next couple of hours and tempo groups have been included to capture this. It is less clear whether convection will be able to make it into KCDS later this evening and we have only included a VCTS for now. Any storm will be capable of producing brief heavy rain...hail and gusty winds in excess of 45 knots as they move through. Outside of the storms and storm influences this evening...VFR conditions are expected with southerly breezes. There will be another chance for storms again late tomorrow afternoon/evening...and this will be addressed in a future TAF issuance. && .UPDATE... We have increased PoPs significantly across much of the South Plains as well as portions of the southeast Texas Panhandle this evening...in line with recent radar observations and trends. The convection will gradually decrease in coverage and intensity as instability wanes late this evening. No other adjustments were made to the forecast ATTM. && .PREV DISCUSSION... /issued 336 PM CDT WED JUN 15 2016/ SHORT TERM... Temperatures at 3 pm are quite toasty across the forecast area. Observations from the West Texas Mesonet range from 94 degrees at Olton to 100 degrees at Turkey and several other sites. Although dewpoints have mixed down across the Caprock, we still have dewpoints loitering near 70 degrees in the Rolling Plains, and this is resulting in heat indices around 100 to 106. We do not expect the heat indices to reach 110 degrees in the Rolling Plains this afternoon (nor tomorrow afternoon) which would trigger a Heat Advisory, but nonetheless the air is certainly hot and muggy enough for us to recommend the standard heat precautions regarding not leaving pets in vehicles, drinking plenty of water, wearing sunscreen, etc. Regional radar and satellite imagery shows storms developing across the higher terrain of New Mexico and the Trans-Pecos region, extending into southeast New Mexico. Closer to home, high-based cumulus are forming in the deeply-mixed air mass on the Caprock. The latest guidance is still indicating isolated to scattered t-storm development within the next 2-3 hours across eastern New Mexico and the western South Plains, and some of the guidance like the TTU-WRF is now more aggressive with the northward and eastward extent of development. The activity will have limited CAPE to work with initially, but as it slowly progresses eastward it may be able to tap into the higher CAPE environment across the central and southern South Plains, leading to stronger storms and a greater severe threat. Severe wind gusts remain the primary concern, but there could be a window for large hail as well. Some of the high-res guidance indicates that storms may congeal into a small cluster this evening somewhere across the central or southern South Plains. If this cluster develops, it is possible it could linger a bit past 06 UTC so we have added an isolated mention for some of the area. For Thursday, upper ridging over the region may receive a small dent as a weak shortwave swings across the southern Rockies. Temps are expected to be similar to today, with highs mainly in the upper 90s to 102 or so. Forecast soundings show that these temps will be warm enough to erode the cap, such that convergence along a surface trough extending from southeast New Mexico northeast into the Texas Panhandle may be sufficient for some isolated t-storm development - and we've added a mention to the forecast. Coverage and overall intensity of the storms will likely be lower than today, but instability should still be adequate for some stronger cells. LONG TERM... Big story in the long-term remains the heat continuing to build a degree or two each day through the weekend. 1000-500hPA thicknesses will continue to build as the ridge strengthens through Saturday. We will continue to watch how temperatures respond/recover in the morning hours as well as heat indices in the afternoon, especially for the Rolling Plains, to see if a heat advisory will be needed. For now, lower dewpoints/RH values should keep the heat indices in the Rolling Plains below 110 degrees F but we will have to watch the West Texas Mesonet stations across that part of the forecast area to see what happens. Temperatures may cool off just a tad for Sunday and Monday as the center of the ridge shifts to the north and west of the area, lowering heights and thickness values just a bit. Temperatures may try to warm again by the very end of this forecast package as the ridge starts to slide southward towards the area once again. The ECMWF continues to try and develop afternoon/evening convection across the area each day through the forecast but subsidence under the ridge, lower surface dewpoints, and a lack of any boundary to help force storms to develop mean a dry forecast will continue through the extended. Jordan && .LUB Watches/Warnings/Advisories... None. && 23/07/23
Hazardous weather outlook, Jun 15, 11:46 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1146 AM CDT WED JUN 15 2016 TXZ021>044-161700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1146 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING...WITH ACTIVITY MORE LIKELY ACROSS THE SOUTHERN AND CENTRAL SOUTH PLAINS. THE OVERALL SEVERE THREAT WILL BE LOW, BUT A FEW STRONGER STORMS MAY PRODUCE LARGE HAIL TO GOLF BALL SIZE AND SEVERE WIND GUSTS TO NEAR 65 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING...MAINLY TO THE WEST OF INTERSTATE 27 AND HIGHWAY 87. THERE IS A SMALL THREAT OF SEVERE WEATHER WITH ANY STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING IN THE SOUTHERN AND EASTERN ROLLING PLAINS.
In the hours before
Special weather statement, Jun 15, 8:00 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
800 PM CDT WED JUN 15 2016
TXZ035>037-040>042-160130-
DICKENS TX-GARZA TX-TERRY TX-CROSBY TX-LYNN TX-LUBBOCK TX-
800 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR GARZA...EASTERN TERRY...LYNN...
CROSBY...LUBBOCK AND WESTERN DICKENS COUNTIES UNTIL 830 PM CDT...
AT 757 PM CDT...DOPPLER RADAR WAS TRACKING A GUST FRONT ALONG A LINE
EXTENDING FROM NEAR CONE TO NEAR SOUTHLAND TO O'DONNELL...MOVING
EAST AT 30 MPH. THE THUNDERSTORMS ASSOCIATED WITH THIS OUTFLOW WILL
LAG THE STRONG WINDS BY 5 TO 10 MILES.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE IMMEDIATELY BEHIND THE
GUST FRONT PASSAGE. IN ADDITION TO THE WIND...SMALL HAIL AND BRIEF
HEAVY RAIN WILL BE POSSIBLE AS THE STORMS MOVE THROUGH.
LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...POST...ABERNATHY...TAHOKA...CROSBYTON...
WHITE RIVER LAKE...WOLFFORTH...SHALLOWATER...IDALOU...RALLS...
LORENZO...RANSOM CANYON...O'DONNELL...KALGARY...MCADOO...WOODROW...
SLIDE AND CAPROCK.
LAT...LON 3296 10230 3331 10213 3339 10212 3339 10208
3382 10206 3383 10096 3331 10105 3296 10124
TIME...MOT...LOC 0057Z 272DEG 28KT 3381 10146 3333 10148 3297 10185
23Local storm report, Jun 15, 8:03 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
803 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL SILVERTON 34.47N 101.30W
06/15/2016 E1.75 INCH BRISCOE TX EMERGENCY MNGR
HALF INCH TO GOLFBALL SIZE HAIL IN SILVERTON WITHIN
PAST 10 MINUTES. VERY HEAVY RAINFALL AT THE MOMENT WITH
HALF INCH HAIL.
&&
EVENT NUMBER LUB1600249
SCOBBLocal storm report, Jun 15, 8:42 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
842 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST CAPROCK CANYON SP 34.41N 101.06W
06/15/2016 M62 MPH BRISCOE TX MESONET
MEASURED BY THE WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1600250
SCOBBLocal storm report, Jun 15, 8:49 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
849 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM FLOOD SILVERTON 34.47N 101.30W
06/15/2016 BRISCOE TX STORM CHASER
WATER COVERING TWO-THIRDS OF WEST BOUND LANE ALONG SH
86. ESTIMATED 1.5-2 PER HOUR RAINFALL RATES.
&&
EVENT NUMBER LUB1600251
SCOBBLocal storm report, Jun 15, 8:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
851 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 15 N TURKEY 34.61N 100.90W
06/15/2016 E65 MPH HALL TX STORM CHASER
RELAYED BY MEDIA.
&&
EVENT NUMBER LUB1600252
SCOBBLocal storm report, Jun 15, 9:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
914 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 2 WSW TURKEY 34.38N 100.93W
06/15/2016 M62 MPH HALL TX MESONET
&&
EVENT NUMBER LUB1600253
BARRITTThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 47 min |
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| Jun 15, 7:42 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 33 min |
| Jun 15, 7:47 PM CDT | Special Weather Statement | LUB | Castro, Parmer | 28 min |
| Jun 15, 8:00 PM CDT | Special Weather Statement | LUB | Crosby, Garza, Lubbock, Lynn | 30 min |
| Jun 15, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 26 min |
| Jun 15, 8:11 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 2 hr |
| Jun 15, 8:13 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Motley | 62 min |
| Jun 15, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 48 min |
| Jun 15, 9:13 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Hall, Motley | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.